MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE SHIM SZ9 7MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE SHIM SZ9 7MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Model Number 2545-00-745
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Broken attune shims reported by (b)(6) staff.Did the patient experience a post-op device malfunction? unknown, did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? unknown, did the patient require revision surgery or hardware removal? unknown, patient status/ outcome / consequences unknown, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study? unknown, (b)(4).Device property of: none, device in possession of none, b)(4).Device property of: none, device in possession of: none, b)(4).Device property of: none, device in possession of: none, (b)(4) device property of: none, device in possession of: none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  1818910-2020-09833 is being retracted since event was redetermined as not reportable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received confirmed that the devices did not break.Only a small crack was found on each devices.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device confirmed the reported event.The device was found to be cracked.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.The complaint sample consisted of (1) 254500745 attune shim sz9 7mm.Examination of the returned device confirmed the reported event.The device was found to be cracked.Small fissure cracks initiating around the metal insert of the trial were observed.A preliminary risk assessment (103121982) was initiated in march 2015 to investigate if the risk of infection was increased if a shim with a crack was used during surgery.Microbiological trials conducted as part of the pra found that the risk of infection from a crack (when used across surgeries) is remote.The attune shim returned is of a three piece construction: two steel bushings press fit into a plastic radel base.This is now known to leave residual stresses in the plastic portion of the component, leading to cracks in some cases.A design change under co 103137546 was completed in jan 2016 which removed the steel bushings from the design, making it a one piece construction.As this device was of the old design, and there were no reported harms, no further work is required.Continue to monitor via sep-419.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Brand Name
ATTUNE SHIM SZ9 7MM
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key9909182
Report Number1818910-2020-09833
Device Sequence Number14156858
Product Code HWT
UDI-Device Identifier10603295134176
UDI-Public10603295134176
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2545-00-745
Device Catalogue Number254500745
Device Lot NumberBFA0W7G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer04/05/2020
04/27/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/08/2020
04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1